On the asymptotic trajectory of the roots of Lotka's equation

A. J. Coale*, D. R. McNeil

*Corresponding author for this work

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

A mathematical formula is given for the asymptotic trajectory of the complex roots of Lotka's equation. This formula is obtained by use of a Taylor expansion of the net fertility function in the neighborhood of the age beyond which fertility is zero. The approximate trajectory is compared with an exact trajectory obtained by use of a computational algorithm for finding complex roots suggested by Turner. For two examples, the agreement is surprisingly good.

Original languageEnglish
Pages (from-to)123-127
Number of pages5
JournalTheoretical Population Biology
Volume9
Issue number1
DOIs
Publication statusPublished - 1976
Externally publishedYes

Fingerprint Dive into the research topics of 'On the asymptotic trajectory of the roots of Lotka's equation'. Together they form a unique fingerprint.

  • Cite this